MAUDE Adverse Event Report: Allergan (Pleasanton) Unknown Coolsculpting System; Dermal cooling pack/vacuum/massager

Allergan (Pleasanton) Unknown Coolsculpting System; Dermal cooling pack/vacuum/massager
Catalog Number UNK CoolSculpting
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 09/14/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Abbvie medical safety determined that pain is typically minimal to moderate, self-limiting, resolves on its own and does not require medical intervention to preclude permanent impairment.Pain is an unpleasant sensation occurring in varying degrees of severity.Additionally, according to the coolsculpting user manual, aching on the treatment area can occur immediately or a week or two after coolsculpting treatment.Furthermore, per the user manual ¿late-onset pain may begin several days after a treatment and usually resolves within several weeks¿, and ¿patients may experience pain of varying severity, which more commonly can be described as mild to moderate, and in rare instances, can be severe¿.Pain is subjective in nature; it is a symptom not an injury and can vary from person to person.In this event, ¿pain¿ was reported.The pain is expected to be temporary in nature.In the absence of treatment reported, the pain does not meet the criteria for serious injury.However, abbvie medical safety determined that the event code e0123 is appropriately applied to capture ¿nerve damage¿.The nature of the nerve damage and patient symptoms is unknown.It is unknown what intervention, if any, was taken and the outcome of any intervention taken.As ¿permanent¿ nerve damage was alleged within the social media posting.
 
Event or Problem Description
A healthcare professional reported that a patient was reading unverified social media accounts describing permanent nerve damage and pain after coolsculpting treatment.

Brand Name
Unknown Coolsculpting System
Common Device Name
Dermal cooling pack/vacuum/massager
Manufacturer (Section D)
Allergan (Pleasanton)
4410 rosewood dr
pleasanton CA 94588
Manufacturer (Section G)
Allergan (Pleasanton)
4410 rosewood dr
pleasanton CA 94588
Manufacturer Contact
terry ingram
2525 dupont drive
irvine, CA 92612
+1(847)936-6324
MDR Report Key50923725
Report Number3007215625-2026-00493
Device Sequence Number20272019
Product Code OOK
UDI-Device Identifier00816417020001
UDI-Public(01)00816417020001
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNK CoolSculpting
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2026
Supplement Date Received by Manufacturer09/29/2026
Initial Report FDA Received Date09/28/2026
Supplement Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown